I am a relatively healthy 25 year old female. I have had acne since I was maybe 12 or 13. Extremely sensitive skin- adverse reactions to salicylic acid and anything higher than a 2% benzoyl peroxide. Have tried differin, retin-a, duac, also natural solutions such as tea tree oil, lemon, honey, coconut, eggs, yogurt, witch hazel. Also have tried systems such as proactiv and muriad to no avail. Have completely overhauled my diet- hardly any sugar, no white/ refined starches, very little dairy, no red meat, lots of veggies, lots of water. No caffine, little to no alcohol. Multi vitamin every day and extra Zinc, Calcium, and Magnesium. Plenty of sleep. Cleanse skin at least 2x/day (sometimes I have to do 3 due to my oil production). Exfoliate regularly, but not too harshly. Change my pillow case every other night (flipping sides in between), and never use the same towel on my face without washing it. I do not touch my skin except for when my hands are clean and I am in front of a mirror, and I use no hair products, and keep it off of my face. I am an esthetician, so I know how to take care of the skin and I know about underlying causes of ance, but I am STILL CONSTANTLY breaking out. I will be sure to have my face clear of whiteheads before bed and EVERY morning, I wake up with at least 2 or 3 new ones. When I leave my house for work during the day, no whiteheads, but by the time I get home another 2 or 3 on my face. I do not use heavy makeups, and all of my products are oil-free and non comedogenic.(Not trying to be long-winded, just trying to make it clear that I have tried to eliminate every possibility of what the cause could be) I was recently talking to one of my co-workers while she was giving me a facial and she mentioned that it may be a thyroid disorder. I was thinking that or possibly something hormonal- but I have no insurance (independent contractor) and was wondering if there is cause to go see an endocrinologist at out-of-pocket expense. I have been in and out of the dermatologist office and truly feel like nothing they do helps. I really don't want to go on Accutane due to the horrendus side effects. Any ideas on what's going on with my skin? Please help!
Alright, thank you for your reply. I think I might need to- it feels more hormonal than thyroid (not that I know what thyroid problems feel like- I've just always figured it was some sort of hormonal thing).
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.